MAUDE Adverse Event Report: ALCON - COUVREUR N.V./ALCON - BELGIUM PROVISC OPHTHALMIC VISCOSURGICAL DEVICE; AID, SURGICAL, VISCOELASTIC

ALCON - COUVREUR N.V./ALCON - BELGIUM PROVISC OPHTHALMIC VISCOSURGICAL DEVICE; AID, SURGICAL, VISCOELASTIC
Catalog Number 8065183085
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Uveitis (2122); Toxic Anterior Segment Syndrome (TASS) (4469)
Date of Event 09/30/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.This report represent the third patient of three from this facility.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A health professional reported that a patient experienced toxic anterior segment syndrome (tass) following a cataract extraction procedure.The patient presented post-operatively with no signs of symptoms.Upon examination of the patient, the surgeon noted 4+ aqueous cell and 2+ aqueous fibrin.The patient was prescribed with post-operative antibiotic and steroid eye drops.No cultures were performed.The patient's symptoms have been resolving without any additional treatment.This is the second of four reports for this event.
 
Additional Manufacturer Narrative
There was no sample returned for evaluation.The complaint condition could not be confirmed.Batch records were reviewed and all testing results met specifications for this lot code at the time of release.Additionally, there were no deviations noted during batch record review.Review of the batch record indicates the product meets specification.No manufacturing assignable root cause could be determined.There is no impact to safety, quality, or efficacy of the product.Since the root cause is likely not related to the manufacturing process and the report does not indicate a trend, no further actions are recommended at this time.The manufacturer will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).

Brand Name
PROVISC OPHTHALMIC VISCOSURGICAL DEVICE
Common Device Name
AID, SURGICAL, VISCOELASTIC
Manufacturer (Section D)
ALCON - COUVREUR N.V./ALCON - BELGIUM
rijksweg 14
puurs B-287 0
BE  B-2870
Manufacturer (Section G)
ALCON - COUVREUR N.V./ALCON - BELGIUM
rijksweg 14
puurs B-287 0
BE   B-2870
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key12763809
Report Number3002037047-2021-00045
Device Sequence Number14239151
Product Code LZP
UDI-Device Identifier00380651830851
UDI-Public00380651830851
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P890047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Catalogue Number8065183085
Device Lot Number029018
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/11/2021
Supplement Date Received by Manufacturer01/10/2022
Initial Report FDA Received Date11/07/2021
Supplement Report FDA Received Date01/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACRYSOF SINGLEPIECE IOL.; BSS STERILE IRRIGATING SOLUTION.; BSS WITH VANCOMYCIN.; CENTURION VISION SYSTEM.; CUSTOM-PAK SURGICAL PROCEDURE PACK.; INTRACAMERAL LIDOCAINE.; LIDOCAINE GEL.; OFLOXACIN.; POVIDONE IODINE 10%.; SURGICAL PRODUCT, UNSPECIFIED.
Outcome Attributed to Adverse Event Other;
Patient Age67 YR
Patient SexFemale